View Full Version : HELP!!! I'm freaking out!!!
08-22-2016, 12:49 AM
Hey! I'm freaking out right now. I heard from my haircutter that if I used rogaine and did not have MBP, my healthy hairs will become dependent on rogaine for the rest of my life. I just finished using rogaine for a year with little to no effect. Maybe some small hairs coming back from where there were some when I was in 5th grade but no real hairs on the hairline. I have always had a big forehead and a weird hairline and I'm worried I may have ruined my hair. A year ago I could have swore I had MBP, and now I think I may have just messed up my hair. If I choose to stop using rogaine will my healthy hairs, if I have any come out or become weakened? Please help. Thanks for your time.
08-22-2016, 08:23 AM
No worries. It's my understanding that Rogaine simply increases the diameter of blood vessels supplying your hair. I cannot imagine it will cause otherwise healthy hairs to become dependent. I think the misconception by your haircutter is that the hairs that are currently effected by MPB become dependent on this increased blood flow to survive. If you use and then discontinue use of Rogaine, those hairs will probably fall out at a quicker rate.
On a purely personal insight note, Rogaine is available without a prescription...I imagine the FDA would not allow for nonprescription use of a product that would alter otherwise normal healthy hairs in such a way (I assume some sort of genetic alteration) that would result in a permanent change to the genetic structure of the hair or skin. Many prescriptions can cause hair to fall out...even persons who receive chemotherapy regrow hair not affected by MPB...just a thought.
08-22-2016, 11:10 AM
Thanks for the input. I'm feeling a lot better. I have read that healthy hair can become dependent on rogaine however, but, from the internet. What I read basically stated that rogaine is like a stimulant, like coffee, your body can preform better while on it, but after a while your body will depend on it for it to feel "normal".